Epidermal growth factor receptor (EGFR) inhibitors are usually well-tolerated, novel molecules that are indicated to treat advanced carcinomas. We report herein a case of an unusual rash occurring during cetuximab treatment.
A 71-year-old man presented with a history of colon cancer with liver involvement in August 2005. After 10 courses of FOLFIRI chemotherapy (leucovorin calcium [folinic acid], fluorouracil, and irinotecan hydrochloride), an intestinal resection was performed in January 2006, followed by 6 additional courses of FOLFIRI. Liver metastases were increasing in June 2006, so cetuximab was added to the regimen at an initial dose of 400 mg/m2. An urticarial rash with facial angioedema and severe hypotension occurred within the first 2 hours of cetuximab treatment. H1 receptor antagonists were introduced, and cetuximab treatment was decreased to 250 mg/m2 per infusion with good tolerance.
Veronique Sans, Thomas Jouary, Thomas Hubiche, Denis Smith, Brigitte Milpied, Alain Taieb. Baboon Syndrome Induced by Cetuximab. Arch Dermatol. 2008;144(2):272–274. doi:10.1001/archdermatol.2007.57
* * Maintenance Notice * *
Maintenance will be performed from 11:00pm CT December 16, 2017 to 4:00pm CT December 17. Please be advised that your site/services may be periodically unavailable during this maintenance window.